Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

The Šilov boundary induced by a certain Banach algebra


Author: W. W. Comfort
Journal: Trans. Amer. Math. Soc. 98 (1961), 501-517
MSC: Primary 46.00
MathSciNet review: 0120530
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] W. W. Comfort, The isolated points in the dual of a commutative semi-group, Proc. Amer. Math. Soc. vol. 11 (1960) pp. 227-233. MR 0112910 (22:3756)
  • [2] I. M. Gel'fand, D. A. Raĭkov and G. E. Šilov, Commutative normed rings, Amer. Math. Soc. Translations Series 2, vol. 15 (1957) pp. 115-220. MR 0083481 (18:714h)
  • [3] Edwin Hewitt and H. S. Zuckerman, The $ {l_1}$-algebra of a commutative semigroup, Trans. Amer. Math. Soc. vol. 83 (1956) pp. 70-97. MR 0081908 (18:465b)
  • [4] A. G. Kurosh, Theory of groups, Volume I, New York, Chelsea Publishing Company, 1955 (translated by K. A. Hirsch). MR 0071422 (17:124c)
  • [5] Lynn H. Loomis, An introduction to abstract harmonic analysis, New York, van Nostrand, 1953. MR 0054173 (14:883c)
  • [6] K. A. Ross, A note on extending semicharacters on semigroups, Proc. Amer. Math. Soc. vol. 10 (1959) pp. 579-583. MR 0109185 (22:73)
  • [7] G. E. Šilov, On the decomposition of a commutative normed ring into a direct sum of ideals, Amer. Math. Soc. Translations Series 2, vol. 1 (1955) pp. 37-48. MR 0073946 (17:512c)
  • [8] Hermann Weyl, The elementary theory of convex polyhedra, Annals of Mathematics Studies no. 24, 1950, pp. 3-18. MR 0038088 (12:352g)
  • [9] André Weil, L'intégration dans les groupes topologiques et ses applications, Actualités Scientifiques et Industrielles no. 869, Paris, Hermann, 1940.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46.00

Retrieve articles in all journals with MSC: 46.00


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1961-0120530-X
Article copyright: © Copyright 1961 American Mathematical Society